MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number XCR120515
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address is not available / reported.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 5mm x 15cm cerepak freeform xtrasoft was received contained in the decontamination pouch.Visual inspection was performed.As described in the event description of the complaint, the embolic coil was not attached to the delivery system.No appearance of damages was noted.X-ray inspection was performed on the returned device and the marker could not be visualized.A manufacturing investigation was performed, concluding the following: by performing a visual inspection of the returned device, the marker band presence was visually confirmed due to the difference of colors between the other sections.The marker band is composed of platinum, which is different from the rest of the body of the sub-assembly.As part of the laboratory investigation, a scanning electron microscope (sem) test was performed to determine the content in the sample of the material of the advanced delivery system (ads) subassembly.The sample was cut on one of the sides at the marker band position to expose the material inside.The energy dispersive spectroscopy (eds) analysis confirmed the presence of platinum, which is the required material of the marker band.However, the mass percentage was found to be small due to the combination of all the different materials in the area.The small percentage of platinum combined with the rest of the materials found in the sample, could affect the fluoroscopy vision, since the platinum is the material that is detected by this method.Although internal inspections do not inspect for presence of the marker band coil, there are 100% inspections for specific failure modes on the marker band that would also detect the absence of a marker band (marker band coil wind stretched, marker band coil wind deformed and marker band coil wind bent / kink).The visual inspection done to the returned piece with a microscope confirmed the presence of the marker band by the difference on the material colors.The distal part from the maker band is the detachment tube, and the proximal part is the proximal support coil.It is highly unlikely that the marker band could not be present.Therefore, there is the consideration that process controls information should be required from the supplier to have a better understanding of the reported issue.A supplier investigation indicated that the purchased wire is verified at time of receipt for certification of analysis material content.According to the investigation carried out by the site and the information provided by the supplier, controls are in place to confirm the material and inspect defects in the marker band, the cause of the issue is undetermined based on the manufacturing review.Based on this, it can be concluded that this is an isolated event, as there is no other complaint for this issue.A review of manufacturing documentation associated with this lot (31177727) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure on (b)(6) 2025, one of the coils used was a 5mm x 15cm cerepak freeform xtrasoft (xcr120515 / 31177727).The issue reported with this coil was that ¿there was no visible marker on the coil.¿ the coil detached as normal and did not cause any issue.There was no negative impact on the patient.The coil was returned for evaluation and analysis.Based on the additional information received on 22-aug-2025, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.

Brand Name
CEREPAK FREEFORM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22878204
Report Number3008114965-2025-00913
Device Sequence Number10424832
Product Code KRD
UDI-Device Identifier10886704083702
UDI-Public(01)10886704083702(17)261031(10)31177727
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXCR120515
Device Lot Number31177727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Initial Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown